I would like to wean off but I tried it once and went through (no other word to describe it) Hell. I want to take my time getting off because I am terrified of the withdrawals again. Does anyone have a tapering dosage suggestion for me? My family doctor really is of no help. His answer was to just snap the pill in half. I have a pill cutter because lorazepam tends to crumble when snapped. Anyway, he is not of any help so I would appreciate suggestions. Thanks!
I've been on 2 mg lorazepam per day for 8 years, does anyone have a tapering schedule?
Question posted by Poukibear on 25 June 2012
Last updated on 19 April 2013 by vermaelen
Hi there. As I've went through it before and I agree, it wasn't easy to get off of Lorazepam but obviously not cold turkey as it is extremely dangerous. Our body reacts differently as well. What I would suggest you to do is, you should talk to your doctor and tell him/her to switch from Ativan to Valium because Valium has longer half life and it'll cause less intense withdrawals. In my experience with that getting off of Ativan itself and reducing it and the withdrawals were intensely severe, so I was put on Valium and it was easier to get off of Ativan.
By the way, as you are on 2mg Ativan you should tell your doctor to reduce your dosage to 1mg and be on that dosage for like 2 weeks and take one pill each day. After 2 weeks go back and see your doctor and say that you want it to be reduced to 0.5mg which is the lowest dosage of Ativan and then take that dosage for 2 weeks. After that you could try to take 1 pill every 2 days. Like, take one pill and skip 2 days and continue with that for approximately for 1 or 2 months. After that you could tell your doctor to switch you on Valium and take that but on the lowest dosage of Valium and take one when you need to, but not everyday.
Remember, do not go cold turkey on the 2mg of Ativan because it is extremely dangerous!!!
Hello Poukibear. As I am ceratain you know that lorazepam has a very fast halflife and that is a problem when it comes to stopping the drug. I suggest you cut your dose by .05mg per two weeks. Then, if you feel comfortable, cut by another .05mg. That will bring you up to half of your dose. work from the same formula. If you feel that the two week period is not long enough, go the three week period. Cutting .05mg every three weeks. Its a gradual, slow taper but given the nature of the drug, a comfortable one. Best of wishes to yoy, pledge
- Lorazepam uses and safety info
- Lorazepam information for Healthcare Professionals (includes dosage details)
- Side effects of Lorazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.